Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 4, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 24, 2014, 9:11 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2014, 9:11 AM PST (17:11 UTC)
- Expired
- Jan 25, 2014, 6:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS76 KPQR 241711 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 911 AM PST FRI JAN 24 2014 ORZ006-WAZ039-250600- /O.NEW.KPQR.WI.Y.0004.140124T1711Z-140125T0600Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...VANCOUVER...CAMAS...WASHOUGAL 911 AM PST FRI JAN 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE VANCOUVER AND PORTLAND METRO AREA... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING: THROUGH 10 PM THIS EVENING. * LOCATIONS INCLUDE: VANCOUVER...CAMAS...WASHOUGAL... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...TROUTDALE * IMPACTS: HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES AND THOSE TOWING TRAILERS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS. BROKEN TREE LIMBS MAY RESULT IN LOCALIZED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
2 follow-up statements
403 WWUS76 KPQR 250520 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 920 PM PST FRI JAN 24 2014 ORZ006-WAZ039-251330- /O.EXT.KPQR.WI.Y.0004.000000T0000Z-140125T1400Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...TROUTDALE...CAMAS...WASHOUGAL 920 PM PST FRI JAN 24 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY FOR LOCATIONS CLOSEST TO THE GORGE... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST SATURDAY. * WINDS: EAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH. * TIMING: THROUGH 10 PM THIS EVENING. * LOCATIONS INCLUDE: CAMAS...WASHOUGAL...GRESHAM...TROUTDALE * IMPACTS: HIGH PROFILE VEHICLES SUCH AS MOTOR HOMES AND THOSE TOWING TRAILERS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS. BROKEN TREE LIMBS MAY RESULT IN LOCALIZED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
510 WWUS76 KPQR 251407 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 607 AM PST SAT JAN 25 2014 ORZ006-WAZ039-251515- /O.EXP.KPQR.WI.Y.0004.000000T0000Z-140125T1400Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...TROUTDALE...CAMAS...WASHOUGAL 607 AM PST SAT JAN 25 2014 ...WIND ADVISORY HAS EXPIRED FOR THE EASTERN SECTIONS OF THE GREATER PORTLAND AND VANCOUVER METRO AREAS... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE EASED BELOW ADVISORY THRESHOLDS...AND ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS TODAY. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:27 AM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 24, 3:27 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
327 AM PST FRI JAN 24 2014
.SYNOPSIS...HIGH PRESSURE WILL HOLD OVER THE AREA THROUGH THE
WEEKEND. GUSTY EAST WINDS WILL PERSIST THROUGH THIS EVENING. THERE
WILL BE SPOTTY FOG LATE TONIGHT IN AREAS LESS INFLUENCED BY EASTERLY
WINDS. SKIES SHOULD CLEAR IN MOST AREAS BY FRIDAY AFTERNOON. THE
EAST WINDS WILL DECREASE OVER THE WEEKEND AND VALLEY FOG AND LOW
CLOUDS WILL RETURN. THERE IS A CHANCE FOR LIGHT RAIN EARLY NEXT WEEK.
&&
.SHORT TERM...TODAY THROUGH MONDAY...LITTLE PATTERN CHANGE TO START
THE PERIOD WITH RAIN STARTING TO NOSE INTO THE SHORT TERM. THE UPPER
HIGH IS STARTING TO NOSE OVER THE AREA AND SHOULD SERVE TO COMPRESS
THE INVERSION A LITTLE CLOSER TO THE SURFACE TODAY. ADDITIONALLY...
OFFSHORE SURFACE LOW PRESSURE WILL ELONGATE NORTHWARD AND EASE THE
PRESSURE GRADIENT FROM THE WILLAMETTE VALLEY TO THE WEST. END RESULT
WILL BE A LITTLE LIGHTER WINDS TODAY ACROSS THE BROAD REGION WITH
FLOW ACROSS THE CASCADES TRANSFORMING CLOSER TO THE GAP WIND SET UP.
MODELS STILL HOLDING ONTO A 9 MB KDLS-KTTD GRADIENT WITH REALITY A
NOT SURPRISING COUPLE MB HIGHER. THUS STILL EXPECT WIND GUSTS AROUND
TROUTDALE TO PRIMARILY RUN 40 TO 45 MPH WITH A SPORADIC HIGHER GUST.
WILL ALSO SEE WINDS NEAR CROWN POINT GUSTING IN THE 70 TO 75 MPH
RANGE. DO NOT PLAN ON ISSUING A A WIND ADVISORY OR WARNING AS THESE
WINDS WILL BE RATHER LOCALIZED AND NOT TERRIBLY UNUSUAL. STRONGEST
WINDS SHOULD OCCUR DURING THE MORNING HOURS WITH OVERALL GRADIENTS
EASING THROUGH THE DAY.
EASING WINDS WILL ALLOW A RETURN TO THE WINTERTIME FOG/STRATUS
REGIME FOR MOST OF THE INLAND VALLEYS TONIGHT WITH FAR BETTER
COVERAGE EXPECTED TOMORROW NIGHT. THE UPPER RIDGE REALLY STARTS
GETTING PINCHED OFF SUNDAY AND WILL ALLOW A OPENING FOR WARM FRONTAL
RAIN TO APPROACH THE REGION LATE SUNDAY NIGHT AND MONDAY. SNOW
LEVELS WILL BE ON THE RISE AS THE WARMER SOUTHERLY AIR BEGINS
STREAMING OVER THE REGION. 00Z MODEL RUNS SHOW THE GFS WITH THE
FASTER/WETTER SOLUTION WHILE THE ECMWF IS SLIGHTLY SLOWER/DRIER.
OPTED TO BLEND FOR NOW WHILE GIVING A NOD TOWARD AN EARLIER START TO
RAIN REACHING THE CENTRAL COAST SOMETIME ON MONDAY AFTERNOON. /JBONK
.LONG TERM...MONDAY NIGHT THROUGH THURSDAY...MODELS BEGIN AGREEING
TO DISAGREE THEREAFTER ON THE DETAILS. WHAT WE CAN SAY IS MODELS
AGREE ON THE NEPAC 500MB PATTERN BECOMING SOMEWHAT CHAOTIC BUT
GENERALLY POINTING TOWARD ANOTHER RIDGE DEVELOPING OFFSHORE BUT
GENERALLY EXTENDING WELL NORTH INTO ALASKA. THERE LOOKS TO BE ENOUGH
UNDERCUTTING WESTERLY FLOW TO BRING SOME WEAKENED SYSTEMS ACROSS
THE PACNW FOR THE REMAINDER OF THE WEEK BUT AGAIN...MODELS HAVE BEEN
LESS THAN CONSISTENT REGARDING TIMING AND STRENGTH. DIDN'T MAKE ANY
CHANGES TO THE FORECAST AFTER MONDAY NIGHT BUT PERIODS OF LIGHT RAIN
OR SHOWERS SEEM INEVITABLE. /JBONK
&&
.AVIATION...STRATUS LOOKS TO BE CONFINED ALONG THE LOWER COLUMBIA
AND I-5 CORRIDOR IN SW WA. DRY OFFSHORE FLOW WILL MAINTAIN VFR
ACROSS MOST OF THE REGION THROUGH TODAY. MVFR CIGS REMAIN LOCKED
AGAINST E SLOPE OF CASCADES INTO THE COLUMBIA RIVER GORGE. WINDS
WILL GRADUALLY EASE AFTER SUNDOWN BUT REMAIN STRONG ENOUGH NEAR THE
GORGE TO KEEP FOG OR STATUS OUT OF KTTD AND KPDX TONIGHT. PATCHY FOG
IS POSSIBLE TONIGHT AS WINDS SLACKEN IN THE LOWEST ELEVATIONS AWAY
FROM THE GORGE.
KPDX AND APPROACHES...DRY OFFSHORE FLOW WILL MAINTAIN VFR CONDITIONS
THROUGH TONIGHT. EXPECT EAST WINDS TO BE A LITTLE LIGHTER TODAY AT
KPDX BUT STRONGER TOWARD THE GORGE WITH PEAK GUSTS AT 30 KT. WINDS
STAY EASTERLY BUT SLACKEN SOME OVERNIGHT. KMD
&&
.MARINE...STRONG THERMAL LOW ALONG THE COAST WITH HIGH PRES OVER
INLAND PAC NW. THIS MAINTAINS GUSTY E TO NE WINDS TONIGHT ESPECIALLY
IN/NEAR GAPS IN THE COASTAL TERRAIN. WINDS WILL GRADUALLY EASE BACK
LATE THIS MORNING OR EARLY AFTERNOON. WEAK PRES GRADIENTS ARE
EXPECTED THIS WEEKEND AS HIGH PRES TAKES CONTROL OVER THE
WATERS...RESULTING IN WINDS 15 KT OR LESS.
MEANWHILE...SEAS ARE AROUND 9 TO 12 FT...AND WILL HOLD IN THAT RANGE
THROUGH THIS EVENING. SWELL LOOKS TO FALL BACK UNDER 10 FT TONIGHT
AND REMAIN SO UNTIL MONDAY NIGHT.
INCREASING CONFIDENCE FOR SEVERAL FRONTS MOVING INTO THE REGION NEXT
WEEK. FIRST FRONT ARRIVES LATER MON INTO TUE...WITH S WINDS GUSTING
25 TO 30 KT.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST THIS MORNING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM PST THIS
EVENING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 1 AM
PST SATURDAY.
&&
MORE WEATHER INFORMATION ONLINE AT..
HTTP://WEATHER.GOV/PORTLAND
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:26 AM PST | Red Flag Warning | PQR | 17 hr | |
| Jan 24, 1:30 PM PST | Small Craft Advisory for Winds | PQR | 6 hr |
Nearby
Wind Advisories in Washington, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.